Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 9, 2013, 6:40 PM MDT for Fremont County, Colorado. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 6:40 PM MDT (00:40 UTC)
- Expired
- Aug 9, 2013, 8:30 PM MDT
- In force
- 110 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WGUS55 KPUB 100040
FFWPUB
COC043-100230-
/O.NEW.KPUB.FF.W.0017.130810T0040Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
640 PM MDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
* UNTIL 830 PM MDT
* AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
ROYAL GORGE BURN SCAR. RADAR ESTIMATES RAINFALL RATES OF UP TO AN
INCH PER HOUR OCCURRING OVER THE WESTERN END OF THE BURN SCAR.
* THIS IS A DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ARKANSAS RIVER AND COPPER GULCH.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
3844 10532 3844 10536 3846 10536 3847 10534
3847 10532 3848 10529
$$3 follow-up statements
463
WGUS75 KPUB 100050
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MDT FRI AUG 9 2013
COC043-100230-
/O.CON.KPUB.FF.W.0017.000000T0000Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
650 PM MDT FRI AUG 9 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY
UNTIL 830 PM MDT...
AT 646 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
FLOODING AND DEBRIS WAS REPORTED ON HIGHWAY 50 AT COPPER GULCH ROAD.
A LINE OF THUNDERSTORMS WERE MOVING ACROSS THE ROYAL GORGE BURN
SCAR...PRODUCING RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR. RADAR
INDICATES THAT THE HIGHEST RAINFALL AMOUNTS WILL FALL ACROSS THE
NORTHERN HALF OF THE BURN SCAR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROYAL
GORGE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ARKANSAS RIVER
AND COPPER GULCH.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
3844 10532 3844 10536 3846 10536 3847 10534
3847 10532 3848 10529
$$544
WGUS75 KPUB 100118
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT FRI AUG 9 2013
COC043-100230-
/O.CON.KPUB.FF.W.0017.000000T0000Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
718 PM MDT FRI AUG 9 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY
UNTIL 830 PM MDT...
AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING EAST AWAY FROM THE
WARNED AREA. THE THUNDERSTORMS RAPIDLY PRODUCED 1 TO 1.5 INCHES OF
RAIN ACROSS THE ROYAL GORGE BURN SCAR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROYAL
GORGE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ARKANSAS RIVER
AND COPPER GULCH.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
3844 10532 3844 10536 3846 10536 3847 10534
3847 10532 3848 10529
$$599
WGUS75 KPUB 100205
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT FRI AUG 9 2013
COC043-100220-
/O.CAN.KPUB.FF.W.0017.000000T0000Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
805 PM MDT FRI AUG 9 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL FREMONT
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
3844 10532 3844 10536 3846 10536 3847 10534
3847 10532 3848 10529
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:35 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 2:35 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT FRI AUG 9 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 227 PM MDT FRI AUG 9 2013 ...MODESTLY DRIER AND LESS ACTIVE SATURDAY... .CURRENTLY...CONVECTION IS FIRING OVER THE SOUTHWEST MOUNTAINS AND THE PIKES PEAK REGION. SHORTWAVE IS MOVING EASTWARD ACROSS COLORADO HELPING TO FIRE THE CONVECTION. DEW POINTS REMAIN IN THE UPPER 40S TO MID 50S OVER THE REGION...WHICH IS NOT AS MOIST AS THE PAST FEW DAYS. .TONIGHT...THE SHORTER RANGE MODELS GENERALLY AGREE ON CONVECTION MOSTLY DRIFTING EAST OF INTERSTATE 25 DURING THE EVENING AND WEAKENING. NEXT DISTURBANCE IS IN ARIZONA MOVING TO THE NORTHEAST. IT WILL REACH THE SOUTHERN PORTIONS OF THE CWA OVERNIGHT...MAINLY AFTER 06Z. SOME OF THE HIGHER RESOLUTION MODELS...INCLUDING LOCAL WRF...HAVE SOME CONVECTION CONTINUING OVERNIGHT OVER THE SOUTHERN PORTIONS OF THE CWA. IN THE GRIDS MAINTAINED SOME ISOLATED TO SCATTERED THUNDERSTORMS OVERNIGHT OVER THE SOUTHERN MOUNTAINS. SUSPECT THE CONVECTION WILL NOT BE VERY STRONG OVERNIGHT. .SATURDAY...FLOW ALOFT BECOMES SLIGHTLY STRONGER DURING THE DAY WITH SOME DRIER AIR IN MIDDLE LEVELS MOVING INTO THE AREA. STILL ANTICIPATE AFTERNOON THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS WITH SOME STORMS CONTINUING TO THE EAST OVER THE PLAINS. STILL ENOUGH MOISTURE FOR SOME LOCALLY HEAVY DOWNPOURS WITH THE STORMS...BUT CHANCES FOR FLASH FLOODING WILL BE LESS. WITH INCREASED WIND SPEEDS ABOVE 500MB...STORMS WILL BE MOVING QUICKLY...AND AMOUNT OF MOISTURE BELOW 600MB WILL BE LESS THAN FRIDAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 227 PM MDT FRI AUG 9 2013 SATURDAY NIGHT...UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL CONTINUE TO PROVIDE SOUTHWESTERLY FLOW ALOFT. WITH SOME MONSOON MOISTURE IN PLACE ONGOING SHOWERS AND STORMS WILL WANE AS DIURNAL HEATING ENDS...AND MOST RAINFALL SHOULD END BEFORE MIDNIGHT. SUNDAY AND SUNDAY NIGHT...RIDGE WILL SHIFT A BIT TO THE WEST AS NORTHERN PLAINS SHORTWAVE TROUGH FORECAST TO DIVE SOUTHEASTWARD AND BRING SOME EASTERLY UPSLOPE FLOW TO THE PLAINS...ESPECIALLY DURING THE AFTERNOON AND INTO THE EVENING. CAPE VALUES ARE FORECAST TO BE WELL BELOW 1000 J/KG...SO THE CHANCE FOR WIDESPREAD HEAVY RAIN IS LOW. STILL...A STRAY SHOWER OVER THE BURN SCARS COULD BE PROBLEMATIC. HIGHS WILL MAINLY BE IN THE 80S ACROSS THE PLAINS...WITH 70S TO LOWER 80S HIGH VALLEYS...AND 50S AND 60S MOUNTAINS. MONDAY...WITH UPSLOPE FLOW FORECAST ACROSS THE PLAINS AND EASTERN MOUNTAINS...CONVECTION WILL AGAIN FIRE UP BY MIDDAY. A BIT MORE INSTABILITY FORECAST ACROSS OUR EASTERN BORDER COUNTIES...WITH CAPE VALUES ABOVE 1000 J/KG...SO STRONG STORMS WILL BE POSSIBLE. MEANTIME...IN THE WEST DIURNAL SHOWERS AND STORMS WILL BE MOST PROMINENT OVER THE HIGHER TERRAIN. TUESDAY THROUGH THURSDAY...GENERALLY THE UPPER PATTERN FEATURES A TROUGH OVER THE GREAT LAKES/PLAINS WITH UPSLOPE FLOW OVER THE COLORADO PLAINS AND EASTERN MOUNTAINS...AND A RIDGE OVER THE SOUTHWEST U.S. SOMEWHAT OF A DRYING TREND ACROSS THE WESTERN PORTIONS OF THE CWA...WITH THE UPPER RIDGE MOVING WEST...SHUTTING OFF...TO SOME EXTENT...THE MONSOON PLUME. SO...DIURNAL SHOWERS AND STORMS WILL DEVELOP BY MIDDAY MOST AREAS...WITH THE RISK OF SLOW MOVING STORMS AND LOCALLY HEAVY RAIN. HIGH TEMPERATURES WILL BE BELOW SEASONAL AVERAGES WITH 80S ACROSS THE PLAINS...70S HIGH VALLEYS...AND 50S AND 60S MOUNTAINS. -TLM- && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 227 PM MDT FRI AUG 9 2013 THUNDERSTORM COVERAGE WILL DECREASE BY MID EVENING. ANOTHER DISTURBANCE WILL PASS OVER THE SOUTHERN PORTIONS OF COLORADO OVERNIGHT. DISTURBANCE MAY RESULT IN SOME THUNDERSTORMS OVERNIGHT...BUT BELIEVE COVERAGE WILL BE TOO LOW TO INCLUDE ANY THUNDER IN TAFS. ON SATURDAY...AMOUNT OF MOISTURE WILL BE SLIGHTLY LESS THAN FRIDAY. EXPECT DIURNAL CONVECTION TO DEVELOP BY MID AFTERNOON OVER THE MOUNTAINS AND NEARBY REGIONS...WITH SOME CONVECTION SPREADING EASTWARD. CONVECTION SHOULD END BY MID EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...TM AVIATION...PGW
Hazardous weather outlook, Aug 9, 11:53 AM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1153 AM MDT FRI AUG 9 2013 COZ058>089-093>099-101800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1153 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA. THE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. LOCAL FLASH FLOODING IS POSSIBLE FROM THE STRONGER STORMS OR STORMS WHICH MOVE SLOWLY. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS...SO A WATCHFUL EYE TO THE SKY WILL BE NECESSARY ONCE AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN COLORADO FROM SATURDAY INTO THURSDAY WITH THE MOST WIDESPREAD ACTIVITY EXPECTED FROM LATER MONDAY INTO AT LEAST NEXT WEDNESDAY. THE POTENTIAL STILL EXISTS THAT ISOLATED HEAVY THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING WILL BE POSSIBLE ...ESPECIALLY IN AND NEAR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY. 06/06
In the hours before
Special weather statement, Aug 9, 5:18 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT FRI AUG 9 2013 COZ079-086-087-092345- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 518 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHEAST OF FARISITA...OR 26 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL HUERFANO COUNTY AND SOUTHWESTERN PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 5:45 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 545 PM MDT FRI AUG 9 2013 COZ081-084-085-100015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 545 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CENTRAL COLORADO SPRINGS. SECURITY. PETERSON AFB. SCHRIEVER AFB. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 5:56 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 556 PM MDT FRI AUG 9 2013 COZ078-079-083-086-100030- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WET MOUNTAIN VALLEY BELOW 8500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 556 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FLORENCE...OR 31 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... FLORENCE. WETMORE. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 6:17 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 617 PM MDT FRI AUG 9 2013 COZ076-077-079-083-100045- CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 617 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN FREMONT COUNTY IN CENTRAL COLORADO... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF ROYAL GORGE...OR 40 MILES WEST OF MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE. CANON CITY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 6:20 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 620 PM MDT FRI AUG 9 2013 COZ079-083-086-100045- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 620 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF FLORENCE...OR 27 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WETMORE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 9, 6:25 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD MANITOU SPRINGS 38.86N 104.91W
08/09/2013 EL PASO CO BROADCAST MEDIA
MAJOR FLASH FLOODING IS OCCURRING IN MANITOU SPRINGS.
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:30 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Aug 9, 7:04 PM MDT | Areal Flood Advisory | PUB | Fremont | 116 min |
| Aug 9, 7:16 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 44 min |
| Aug 9, 7:19 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 41 min |
| Aug 9, 7:57 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 3 hr |
| Aug 9, 8:40 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Aug 10, 5:31 AM MDT | Flash Flood Watch | PUB | El Paso, Fremont, Teller | 15 hr |
| Aug 10, 5:00 PM MDT | Areal Flood Advisory | PUB | Mineral, Rio Grande | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.